South Dakota, 2006

Damaging Wind in South Dakota, July 24, 2006

July 24, 2006 · NWS FSD · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 24, 2:14 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 24, 2:14 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
314 PM CDT MON JUL 24 2006

.DISCUSSION...
ISOLATED TO SCATTERED CONVECTION DEVELOPED ALONG 900MBISH FRONT
EARLY THIS AFTERNOON ON TAIL END OF UPPER LEVEL WAVE MOVING ACROSS
MN. ONE STORM PRODUCED NICKEL HAIL IN LAKE COUNTY. THIS CONVECTION
SHOULD CONTINUE TO POSSIBLY PRODUCE LOW END SEVERE HAIL INTO THE
AFTERNOON THROUGH NW IA. OTHERWISE...BOUNDARY SLOW TO MOVE SOUTH
TONIGHT AND ANOTHER WAVE IN MT LOOKS TO DROP SOUTH AND POSSIBLY
PRODUCE ADDITIONAL CONVECTION FROM LATE EVENING ON. BOUNDARY HARD TO
SHAKE FOR THE NEXT COUPLE OF DAYS SO CONTINUE CHANCE FOR
THUNDERSTORMS THROUGH ABOUT THURSDAY. BARRING ANY WIDESPREAD DAYTIME
CONVECTION...SHOULD CONTINUE ABOVE NORMAL TEMPERATURES THROUGH THE
PERIOD WITHOUT MUCH RELIEF FROM THE WIND.

IN THE LATTER PERIODS(FRI-MON)...STILL LOOKING LIKE A DECENT RIDGE
WILL TRY TO BUILD ALOFT WHICH SHOULD SUPPORT KEEPING VERY WARM
TEMPERATURES IN PLACE. SO IF WE DONT GET PRECIP THE NEXT COUPLE OF
DAYS...THE WEEKEND NOT LOOKING LIKE A VERY GOOD CHANCE. EXPECT
MAINLY UPPER 80S TO UPPER 90S THROUGH THE PERIOD. CHANCE FOR
RAINFALL WILL BE PRETTY LIMITED AS SFC BOUNDARY LOOKS TO SET UP WELL
NORTH OF THE AREA...LEAVING US IN THE HOT PROD.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

08
Hazardous weather outlook, Jul 24, 10:40 AM CST, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 AM CDT MON JUL 24 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1140 AM CDT MON JUL 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EAST CENTRAL
SOUTH DAKOTA BY EARLY AFTERNOON...AND BECOME SCATTERED ACROSS
SOUTHWEST MINNESOTA LATER THIS AFTERNOON. AN ISOLATED STORM MAY
PRODUCE HAIL UP TO PENNY SIZE OR WINDS TO NEAR 60 MPH. SCATTERED
THUNDERSTORMS WILL INCREASE IN COVERAGE AGAIN
OVERNIGHT...ESPECIALLY
AFTER MIDNIGHT FROM EAST CENTRAL SOUTH DAKOTA THROUGH SOUTHWEST
MINNESOTA...AND EXTREME NORTHERN IOWA.	AN ISOLATED STORM COULD
PRODUCE PENNY SIZE HAIL AND WINDS GUSTS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY NIGHT AND
AGAIN WEDNESDAY NIGHT. A FEW STORMS MAY PRODUCE LARGE HAIL TO THE
SIZE OF QUARTERS AND WIND GUSTS TO AROUND 65 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 24, 1:39 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
239 PM CDT MON JUL 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 PM     HAIL             RAMONA                  44.12N 97.21W
07/24/2006  E0.88 INCH       LAKE               SD   LAW ENFORCEMENT

0220 PM     HAIL             2 SE RAMONA             44.10N 97.19W
07/24/2006  E0.75 INCH       LAKE               SD   PUBLIC

&&

JCHAPMAN

The radar

The Sioux Falls radar (KFSD), 180 km away, was scanning. The volume nearest the first event began at 22:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brule

When
July 24, 4:12 PM CST
Where
Brule County, Kimball
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.750, -98.950

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2006Every state in 2006This day in weather historyWarnings in South Dakota, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526977.